Advertisement

Archive for Rational Mechanics and Analysis

, Volume 230, Issue 2, pp 427–458 | Cite as

Compressible Subsonic Impinging Flows

  • Jianfeng Cheng
  • Lili Du
Article
  • 61 Downloads

Abstract

This paper establishes the existence and the uniqueness of two dimensional steady compressible subsonic impinging flows. It is demonstrated that there exists a critical value mcr > 0 such that when the mass flux m0 of the incoming flow is less than mcr, a subsonic irrotational impinging flow also exists, but such a subsonic impinging flow does not exist if m0 > mcr. The impinging flows possess a positive horizontal velocity, except on the wall, and a unique stagnation point on the plate. It is also shown that there exists a smooth streamline which separates the fluids flowing out of the different outlets of the nozzle. Several results on the uniqueness of the subsonic impinging flow are provided. The asymptotic behaviors of the impinging flows both in the upstream and the downstream are also described. Finally, some examples and comparison results are given for special nozzles.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Alt, H., Caffarelli, L., Friedman, A.: Jet flows with gravity. J. Reine Angew. Math. 331, 58–103 (1982)MathSciNetMATHGoogle Scholar
  2. 2.
    Alt, H., Caffarelli, L., Friedman, A.: Axially symmetric jet flows. Arch. Rational Mech. Anal. 81, 97–149 (1983)ADSMathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Alt, H., Caffarelli, L., Friedman, A.: Compressible flows of jets and cavities. J. Differential Equations 56, 82–141 (1985)ADSMathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Bers, L.: Mathematical Aspects of Subsonic and Transonic Gas Dynamics. Surveys in Applied Mathematics, Vol.3, John Wiley and Sons, Inc., New York, 1958Google Scholar
  5. 5.
    Bers, L.: Existence and uniqueness of a subsonic flow past a given profile. Comm. Pure Appl. Math. 7, 441–504 (1954)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Chen, C., Xie, C.J.: Existence of steady subsonic Euler flows through infinitely long periodic nozzles. J. Differential Equations 252, 4315–4331 (2012)ADSMathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Chen, C., Xie, C.J.: Three dimensional steady subsonic Euler flows in bounded nozzles. J. Differential Equations 256, 3684–3708 (2014)ADSMathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Chen, G.Q., Dafermos, C., Slemrod, M., Wang, D.H.: On two-dimensional sonic-subsonic flow. Comm. Math. Phys. 271, 635–647 (2007)ADSMathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Chen, G.Q., Deng, X.M., Xiang, W.: Global steady subsonic flows through infinitely long nozzles for the full Euler equations. SIAM J. Math. Anal. 202(4), 2888–2919 (2012)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Chen, G.Q., Huang, F.M., Wang, T.Y.: Sonic-subsonic limit of approximate solutions to multidimensional steady Euler equations. Arch. Ration. Mech. Anal. 219, 719–740 (2016)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Dong, G.C., Ou, B.: Subsonic flows around a body in space. Comm. Partial Differential Equations 18, 355–379 (1993)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Du, L.L., Duan, B.: Global subsonic Euler flows in an infinitely long axisymmetric nozzle. J. Differential Equations 250, 813–847 (2011)ADSMathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Du, L.L., Duan, B.: Note on the uniqueness of subsonic Euler flows in an axisymmetric nozzle. Appl. Math. Letters 25, 153–156 (2012)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Du, L.L., Weng, S.K., Xin, Z.P.: Subsonic irrotational flows in a finitely long nozzle with variable end pressure. Comm. Partial Differential Equations 39, 666–695 (2014)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Du, L.L., Xie, C.J.: On subsonic Euler flows with stagnation points in two dimensional nozzles. Indiana Univ. Math. J. 63, 1499–1523 (2014)MathSciNetCrossRefMATHGoogle Scholar
  16. 16.
    Du, L.L., Xie, C.J., Xin, Z.P.: Steady subsonic ideal flows through an infinitely long nozzle with large vorticity. Comm. in Math. Phy. 328, 327–354 (2014)ADSMathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Du, L.L., Xin, Z.P., Yan, W.: Subsonic flows in a multi-dimensional nozzle. Arch. Rational Mech. Anal. 201, 965–1012 (2011)ADSMathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Duan, B., Luo, Z.: Three-dimensional full Euler flows in axisymmetric nozzles. J. Differential Equations 254, 2705–2731 (2013)ADSMathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Evans, L.C.: Partial Differential Equations, Graduate Studies in Mathematics, vol. 19. American Mathematical Society, Providence, RT (1998)Google Scholar
  20. 20.
    Gilbarg, D.,Shiffman, M.: On bodies achieving extreme values of the critical Mach number. I, J. Rational Mech. Anal. 3, 209–230 1954Google Scholar
  21. 21.
    Gilbarg, D., Trudinger, N.S.: Elliptic Partial Differential Equations of Second Order. Classics in Mathematics. Springer-Verlag, Berlin (2001)MATHGoogle Scholar
  22. 22.
    Huang, F.M., Wang, T.Y., Wang, Y.: On multi-dimensional sonic-subsonic flow. Acta Mathematica Scientia 31, 2131–2140 (2011)MathSciNetCrossRefMATHGoogle Scholar
  23. 23.
    Xie, C.J., Xin, Z.P.: Global subsonic and subsonic-sonic flows through infinitely long nozzles. Indiana Univ. Math. J. 56, 2991–3023 (2007)MathSciNetCrossRefMATHGoogle Scholar
  24. 24.
    Xie, C.J., Xin, Z.P.: Global subsonic and subsonic-sonic flows through infinitely long axially symmetric nozzles. J. Differential Equations 248, 2657–2683 (2010)ADSMathSciNetCrossRefMATHGoogle Scholar
  25. 25.
    Xie, C.J., Xin, Z.P.: Existence of global steady subsonic Euler flows through infinitely long nozzle. SIAM J. Math. Anal. 42, 751–784 (2010)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsSichuan UniversityChengduPeople’s Republic of China

Personalised recommendations